[Skip to Content]
[Skip to Content Landing]
Article
February 1990

Bilateral Peripheral Corneal Edema After Cefaclor Therapy

Author Affiliations

Milwaukee, Wis

Arch Ophthalmol. 1990;108(2):175. doi:10.1001/archopht.1990.01070040027014
Abstract

Drug eruptions following therapy with antibiotics are commonly encountered in clinical practice. Many of these are considered secondary to circulating immune complexes (Gel and Coombs'1(p1351) type III hypersensitivity). I examined a patient who developed bilateral limbal hyperemia with peripheral corneal stromal and epithelial edema concurrent with a fever and rash after receiving oral cefaclor.

Report of a Case.  —A 45-year-old white man was referred to the Eye Institute, Milwaukee, Wis, with bilateral keratoconjunctivitis. He reported that 9 days previously, he had noted a painful swelling of his right preauricular region. Infectious parotitis was diagnosed at a walk-in clinic, and the patient was begun on treatment with oral cefaclor. After 2 days, a rash developed abruptly, beginning on the palms and spreading to diffusely involve the entire body. The cefaclor was discontinued; however, fever and eye pain developed that night. An ophthalmologist diagnosed conjunctivitis, and gentamicin drops were prescribed without

First Page Preview View Large
First page PDF preview
First page PDF preview
×